Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 4, 2010, 1:49 AM CST for Jackson County, Matagorda County, Wharton County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2010, 1:49 AM CST (07:49 UTC)
- Expired
- Feb 4, 2010, 4:51 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 126 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
894 WWUS74 KHGX 040749 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 149 AM CST THU FEB 4 2010 ...STRONG EASTERLY WINDS OVER COUNTIES SURROUNDING MATAGORDA BAY... .A STRONG COASTAL PRESSURE GRADIENT OVER THESE COUNTIES HAS PROMPTED A WIND ADVISORY. PAST MIDNIGHT...SUSTAINED WINDS OF BETWEEN 20 TO 30 KNOTS...WITH HIGHER GUSTS...HAVE OCCURRED ACROSS THE MATAGORDA BAY REGION. TXZ226-235-236-041200- /O.NEW.KHGX.WI.Y.0002.100204T0749Z-100204T1200Z/ JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...BAY CITY...EDNA...EL CAMPO...PALACIOS... PIERCE...WHARTON 149 AM CST THU FEB 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. SUSTAINED WINDS OF BETWEEN 20 TO 30 KNOTS...WITH GUSTS TO NEAR 40 KNOTS...ARE EXPECTED THROUGH THE OVERNIGHT EARLY THURSDAY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG SOUTHEAST TO NORTHWEST ORIENTED ROADS. && $$
1 follow-up statement
017 WWUS74 KHGX 041051 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 451 AM CST THU FEB 4 2010 ...WIND SPEEDS HAVE DECREASED OVER THE MATAGORDA BAY REGION... .WINDS HAVE DROPPED OFF FROM THEIR EARLIER 20 TO 30 KNOT SUSTAINED SPEEDS TO UNDER 20 KNOTS. TXZ226-235-236-041200- /O.CAN.KHGX.WI.Y.0002.000000T0000Z-100204T1200Z/ JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...BAY CITY...EDNA...EL CAMPO...PALACIOS... PIERCE...WHARTON 451 AM CST THU FEB 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECLINED OVER THE PAST HOUR. THERE WILL STILL BE BRIEF PERIODS OF MODERATE WIND GUSTS WITH PASSING MORNING SHOWERS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 4, 1:42 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 4, 1:42 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
142 AM CST THU FEB 4 2010
.UPDATE...
A WIND ADVISORY HAS BEEN ISSUED FOR THE SOUTHWESTERN COUNTIES OF
JACKSON...WHARTON...AND MATAGORDA FOR THE REMINDER OF THESE
OVERNIGHT HOURS. A TIGHTENING COASTAL PRESSURE GRADIENT...BETWEEN
LOWERING SOUTHERN TEXAS PRESSURES AND UPPER OHIO VALLEY HIGH
PRESSURE HAS CREATED SUSTAINED 25-30 KT WINDS. AS LOWER PRESSURES
EVOLVE PARALLEL TO THE UPPER TEXAS COASTLINE THROUGH MID-DAY...THIS
GRADIENT WILL RELAX THROUGH THE MORNING HOURS. 31
&&
.PREV DISCUSSION... /ISSUED 1135 PM CST WED FEB 3 2010/
AVIATION...
WITH A SURFACE LOW NEAR BROWNSVILLE AND A STATIONARY FRONT EAST OF
KCRP...RAIN SHOULD CONTINUE OVER MOST OF THE TERMINAL SITES
TONIGHT AND THURSDAY MORNING. KCLL WILL PROBABLY BE ON THE EDGE OF
THE RAIN AREA UNTIL AFTER SUNRISE. OTHERWISE...THE MODEL DATA
INDICATES THAT IFR CONDITIONS CAN BE EXPECTED WITH LIFR CONDITIONS
DEVELOPING BY AROUND 15Z. AS THE LOW PRESSURE AREA GETS CLOSER...
THE GUSTY WINDS AFFECTING THE METRO AND COASTAL AIRPORTS SHOULD
DIMINISH LATER THIS MORNING. THE MODEL DATA DOES NOT SHOW A BREAK
IN THE LIFR TO IFR CONDITIONS THROUGH TONIGHT.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 48 40 57 39 56 / 50 10 10 10 10
HOUSTON (IAH) 50 42 61 43 58 / 70 20 10 10 10
GALVESTON (GLS) 57 48 60 46 57 / 90 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: JACKSON...MATAGORDA...WHARTON.
COASTAL FLOOD WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...
JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM.
GALE WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
ZONES: WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Feb 3, 12:10 PM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1210 PM CST WED FEB 3 2010 TXZ163-164-176>179-195>200-210>212-226-227-041200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 1210 PM CST WED FEB 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW PRESSURE WILL MOVE ALONG THE TEXAS COAST AND PRODUCE PERIODS OF RAIN BEGINNING THIS MORNING AND LASTING THROUGH EARLY THURSDAY. RAINFALL AMOUNTS WILL AVERAGE BETWEEN ONE HALF AND ONE AND ONE HALF INCHES. AMOUNTS OF 1 TO 3 INCHES AND HIGHER ISOLATED TOTALS WILL OCCUR CLOSER TO THE GULF COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-350-355-370-375-041200- MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1210 PM CST WED FEB 3 2010 ...GALE WARNING IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EAST WINDS 25 TO 30 KNOTS WITH GUSTS APPROACHING 40 KNOTS CAN BE EXPECTED HIGH SEAS CAN BE EXPECTED FOR THE COASTAL WATERS WHILE BAY WATERS WILL BE VERY ROUGH. PLEASE SEE THE LATEST UPPER TEXAS COASTAL WATERS FORECAST PRODUCT SATCWFHGX FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE SEE THE LATEST UPPER TEXAS COASTAL WATERS FORECAST PRODUCT SATCWFHGX. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ213-214-235>238-041200- BRAZORIA-CHAMBERS-GALVESTON-HARRIS-JACKSON-MATAGORDA- 1210 PM CST WED FEB 3 2010 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM CST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW PRESSURE WILL MOVE NEAR AND ALONG THE UPPER TEXAS COAST THAT WILL PRODUCE WIDESPREAD RAIN AND EMBEDDED ISOLATED THUNDERSTORMS LATER THIS AFTERNOON THROUGH EARLY THURSDAY. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1 AND 3 INCHES...WITH ISOLATED TOTALS OF BETWEEN 4 AND 5 INCHES. IN ADDITION TO THE LOCALLY HEAVY RAIN...THERE IS A SLIGHT THREAT FOR THE FORMATION OF WATERSPOUTS AND COASTAL COUNTY WEAK TORNADOES. STRONG PERSISTENT EASTERLY WINDS WILL CONTINUE THROUGH TONIGHT AND RESULT IN ELEVATED TIDE LEVELS. HIGH SWELLS WILL IMPACT THE COAST. TYPICAL FLOOD PRONE AREAS ALONG THE COAST MAY EXPERIENCE FLOODING. PLEASE SEE THE COASTAL FLOOD WARNING PRODUCT SATCFWHGX FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ335-041200- GALVESTON BAY- 1210 PM CST WED FEB 3 2010 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG AND PERSISTENT EASTERLY WINDS WILL RESULT IN ROUGH BAY WATERS. PLEASE SEE THE LATEST UPPER TEXAS COASTAL WATERS FORECAST PRODUCT SATCWFHGX. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE SEE THE LATEST UPPER TEXAS COASTAL WATERS FORECAST PRODUCT SATCWFHGX. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 5:00 AM CST | Special Weather Statement | HGX | Chambers, Galveston, Harris, Liberty | 2 hr |
| Feb 4, 5:07 AM CST | Special Marine Warning | HGX | 113 min | |
| Feb 4, 5:46 AM CST | Coastal Flood Statement | HGX | Jackson, Matagorda | 4 hr |
| Feb 4, 5:46 AM CST | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston | 4 hr |
| Feb 4, 10:12 AM CST | Coastal Flood Statement | HGX | Brazoria, Chambers, Galveston | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.